Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Fort Worth, TX

August 1, 2021Hopkins County, Texas

NWS Fort Worth, TX issued this special weather statement at Aug 1, 2021, 2:13 PM CDT for Hopkins County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2021, 2:13 PM CDT (19:13 UTC)
Expired
Aug 1, 2021, 2:45 PM CDT
In force
32 min
Issued by
NWS Fort Worth, TX

County Hopkins County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 162 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2139 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1284 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

558 
WWUS84 KFWD 011913
SPSFWD

Special Weather Statement
National Weather Service Fort Worth TX
213 PM CDT Sun Aug 1 2021
 
TXZ105>107-011945-
Hunt TX-Hopkins TX-Delta TX-
213 PM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUNT...HOPKINS AND
SOUTHWESTERN DELTA COUNTIES UNTIL 245 PM CDT...

At 212 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Commerce to Sulphur Springs. Movement was
northeast at 20 mph.

Winds in excess of 40 mph will be possible with these storms.
  
 Locations impacted include...
Sulphur Springs, Commerce, Cumby, Campbell and Neylandville. 

LAT...LON 3332 9583 3320 9542 3299 9561 3318 9603
TIME...MOT...LOC 1912Z 246DEG 18KT 3322 9585 3316 9563 

$$

Hernandez

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Aug 1, 11:18 AM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Aug 1, 11:18 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1118 AM CDT Sun Aug 1 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/This afternoon through Monday/

Morning convection on the southward moving gravity waves has
weakened as anticipated with the boundary layer mixing.
Additional showers and thunderstorms will continue to develop
through the day as the cold front slides slowly southward through
North Texas. There is plenty of instability in place across the
region but little shear; therefore, well organized storms with
long lived updrafts are not anticipated. However, hot surface
temperatures and a fairly dry sub-cloud layer will result in
efficient hydrometeor evaporation and a potential for downbursts.
Light steering winds and precipitable water values around 2 inches
will also result in some locally heavy rainfall.

Showers and thunderstorms will continue through the night as the
front moves southward and a shortwave rotates through the base of
the Eastern U.S. longwave trough. The best concentration of
storms will be along the boundary, but some elevated storms will
also be possible well behind the front in response to the passing
mid level energy. Most of the thunderstorm activity will shift
into Central Texas on Monday with only some lingering morning
activity across North Texas.

Temperatures this afternoon will be tricky due to the increase in
cloud cover and storms; however, with dew points in the middle and
upper 70s late this morning and temperatures warming as expected,
we still feel that most locations in the current Heat Advisory
will see heat index values reach 105 at some point in time this
afternoon. Therefore, we will leave the current Heat Advisory in
place for now. The good news is that this should be the last day
of excessively hot and humid weather for a little while with highs
Monday struggling to reach 90 in most locations.

79

&&

.LONG TERM... /Issued 350 AM CDT Sun Aug 1 2021/
/Tuesday Through Next Weekend/

Northerly flow aloft and postfrontal precipitation will help our
frontal boundary to move deep into Central Texas. We'll maintain
some low PoPs in our southern zones Tuesday to account for
uncertainty in the front's position, but for the bulk of the
region, the day should be sunny and "mild" with noticeably lower
humidity. Southerly winds will return by midweek, beginning a
gradual warming trend and a slow increase in moisture. The richest
moisture profiles will stay confined to South Texas where ripples
in the flow are more likely to initiate some disorganized
convection. The bulk of this activity should remain to our south,
but low PoPs will persist along our southern frontier.

Late in the week, subtropical ridging will try to re-establish
itself in the Gulf. Extended guidance is trending toward a
retrograde of this Bermuda high into the Lone Star State, the
climatological contribution having a significant say in this
evolution. But the dynamic equations may eventually disrupt this
process with unseasonably active westerlies through the CONUS. For
now, our forecast temperatures for the end of the week will
acknowledge the model consensus, with a few locations flirting
with the century mark on Friday and Saturday.

25

&&

.AVIATION... /NEW/
/18Z TAFs/

The primary aviation weather concern will be timing of
thunderstorms associated with the passage of a cold front.

The gravity waves that moved through North Texas earlier this
morning have dampened as expected. However, outflow winds from
the north/northwest are currently in place across the Metroplex
and wind directions will likely remain northerly through Monday.
Wind speeds will be generally less than 12 knots, except in and
around thunderstorms where they could become stronger and gusty.

Thunderstorms will continue to develop through the day as the
atmosphere destabilizes and the cold front moves south. The most
likely time for storms to impact the Metroplex terminals will be
between 19Z and 01Z but additional storms will be possible
overnight/sunrise Monday with the passage of a shortwave. Waco
could see storms as early as 17Z with the arrival of the outflow
boundary, but the most likely time for storms will be during the
late afternoon/early evening hours with additional storms possible
after sunrise Monday.

Outside of the thunderstorms, expect VFR with scattered to broken
Cu and broken to overcast middle and high clouds. Some post-
frontal MVFR stratus is also likely Monday morning, but for the
most part, these clouds should remain scattered.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    97  75  88  72  92 /  60  60  60   5   5
Waco                96  76  88  72  91 /  30  50  70  20  20
Paris               95  73  84  69  88 /  60  70  60   5   5
Denton              96  71  88  68  92 /  70  70  50   5   5
McKinney            96  73  86  69  90 /  60  60  60   5   5
Dallas              97  76  88  74  92 /  50  60  60   5   5
Terrell             96  73  85  70  90 /  40  60  70  10   5
Corsicana           96  75  86  72  91 /  30  50  70  20  10
Temple              96  73  88  71  91 /  30  50  80  30  30
Mineral Wells       90  71  87  68  90 /  70  70  50   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for TXZ094-095-104>107-
118>123-133>135-145>148-158>162-174-175.

&&
Hazardous weather outlook, Aug 1, 11:44 AM CDT, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1144 AM CDT Sun Aug 1 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1144 AM CDT Sun Aug 1 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Heat index values will likely exceed 105 this afternoon along and
east of the I-35 corridor.

There is a chance of thunderstorms across all of North and Central
Texas today and tonight as a cold front moves through the region.
Some of the storms could be strong with gusty winds and frequent
lightning. In addition, these slow-moving storms could result in
minor flooding issues.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Thunderstorm chances will continue on Monday, mainly south of the I-
20 corridor. Locally heavy rainfall may accompany the activity.

Although the remainder of the week will be largely rain-free, a few
thunderstorms will be possible across Central Texas, particularly on
Tuesday and Friday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 1, 2:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
213 PM CDT Sun Aug 1 2021

TXZ105>107-011945-
Hunt TX-Hopkins TX-Delta TX-
213 PM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUNT...HOPKINS AND
SOUTHWESTERN DELTA COUNTIES UNTIL 245 PM CDT...

At 212 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Commerce to Sulphur Springs. Movement was
northeast at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

 Locations impacted include...
Sulphur Springs, Commerce, Cumby, Campbell and Neylandville.

LAT...LON 3332 9583 3320 9542 3299 9561 3318 9603
TIME...MOT...LOC 1912Z 246DEG 18KT 3322 9585 3316 9563

Hernandez

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 2:40 PM CDTSpecial Weather StatementFWDHunt35 min
Aug 1, 3:10 PM CDTSpecial Weather StatementFWDTarrant35 min
Aug 1, 3:27 PM CDTSevere Thunderstorm WarningFWDTarrant33 min
Aug 1, 3:34 PM CDTSevere Thunderstorm WarningFWDHill, Johnson38 min
Aug 1, 3:46 PM CDTSpecial Weather StatementFWDDallas29 min
Aug 1, 3:50 PM CDTSevere Thunderstorm WarningFWDDallas, Tarrant40 min
Aug 1, 4:00 PM CDTSpecial Weather StatementFWDMills45 min
Aug 1, 4:20 PM CDTSpecial Weather StatementFWDJohnson25 min
Aug 1, 4:30 PM CDTSpecial Weather StatementFWDTarrant30 min
Aug 1, 4:39 PM CDTSpecial Weather StatementFWDParker36 min
Aug 1, 4:53 PM CDTAreal Flood AdvisoryFWDJohnson, Tarrant3 hr
Aug 1, 5:02 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Denton21 min
Aug 1, 5:12 PM CDTAreal Flood AdvisoryFWDParker3 hr
Aug 1, 5:21 PM CDTSpecial Weather StatementFWDEllis39 min
Aug 1, 5:46 PM CDTSpecial Weather StatementFWDWise29 min
Aug 1, 5:55 PM CDTSevere Thunderstorm WarningFWDDenton, Wise15 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.